MAUDE Adverse Event Report: AUGMEDICS INC. XVISION SPINE SYSTEM (XVS); NAVIGATION SYSTEM WITH AUGMENTED REALITY

AUGMEDICS INC. XVISION SPINE SYSTEM (XVS); NAVIGATION SYSTEM WITH AUGMENTED REALITY
Model Number XVS HEADSET IPD-64 CLEAR DISPLAY
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During t7-t11 fusion procedure, straight clamp was positioned on the spinous process of t7.Following successful registration, landmark check was performed by the surgeon to affirm accurate registration.Drill was used for pilot holes starting from patient left t7 down to left t11 followed by tap in the same direction.Trajectories were placed for pathway of each screw with some trajectories replaced due to difficulty with transverse processes.Screws were placed from left t11 up to left t7.When moving to instrument right t7, the surgeon performed additional landmark check with tap and drill on the anatomy as well as on the screws on the left side.Landmark check on the screws on the left side construct showed instrument was lateral in navigation in comparison to the placement of instrument in construct.Drill and tap were recalibrated.Inaccuracy remained with another landmark check after recalibration.The surgeon decided to continue with instrumentation on the right side using the free hand technique.Post-op scan demonstrated that left t7 screw, that was positioned with the navigation system, and the right t8 & t10 screws, that were positioned by free hand, were too lateral.Screws were readjusted and a third scan was performed for accuracy confirmation.No patient harm or adverse event was reported.The investigation found the actual screw trajectory was lateral compared to the virtual screw trajectory.Additionally, the position of the clamp teeth on the spinous process were examined from the scan.It was noticed that not all of the clamp teeth were fixated to the spinous process of t7.Thus, it may be assumed that a movement of the clamp during the procedure caused for the inaccurate placement of the screw in left t7.The surgeon further commented that this may have occurred due to the difficulties he encountered with the transverse processes of that patient, that may have led to bumping into the clamp.According to 21cfr 803.3, a screw that is not positioned in the pedicle and that needed to be removed and replaced is considered as "serious injury" and therefore needs to be reported.

Brand Name
XVISION SPINE SYSTEM (XVS)
Common Device Name
NAVIGATION SYSTEM WITH AUGMENTED REALITY
Manufacturer (Section D)
AUGMEDICS INC.
1 ha-tsmikha st
p.o.b 345
yokneam, 20692 05
IS  2069205
Manufacturer (Section G)
AUGMEDICS LTD.
1 ha-tsmikha st
p.o.b 345
yokneam, 20692 05
IS   2069205
Manufacturer Contact
shahar waserman
1 ha-tsmikha st
p.o.b 345
yokneam, 20692-05
IS   2069205
MDR Report Key13262613
Report Number3016571711-2022-00002
Device Sequence Number11966719
Product Code OLO
UDI-Device Identifier07290113780231
UDI-Public(01)07290113780231(11)YYMMDD
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K211188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXVS HEADSET IPD-64 CLEAR DISPLAY
Device Catalogue NumberACC00008
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Initial Report FDA Received Date01/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexPrefer Not To Disclose